MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); No Code Available (3191)
Date of Event 08/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluation: the product testing could not be performed because the product was not returned for evaluation (it was confirmed that product is not available for investigation).The complaint cannot be confirmed.Manufacturing record review: manufacturing record review for this production order was evaluated and the devices were manufactured within specifications.A search of complaints revealed that no other complaint was received from this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was initially reported that a female patient was scheduled for an iol explant, model zcb00 (26.5 diopter) on the right eye (od) due to myopic surprise, the patient had decreased visual acuity.It was confirmed that the explant was performed on (b)(6) 2017 and the replacement lens was the same model but a lower diopter (24.5).It was reported that the patient was doing well when discharged.There was no incision enlargement required, no vitrectomy performed and no other medical or surgical intervention was required.No further information was provided.Visual acuity pre-op (pre-initial implant) 20/50, visual acuity post-op (post-initial implant) 20/60, visual acuity post-op (post-replacement) 20/25.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6844182
Report Number2648035-2017-01602
Device Sequence Number13830740
Product Code HQL
UDI-Device Identifier05050474531840
UDI-Public(01)05050474531840(17)210502
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/02/2021
Device Model NumberZCB00
Device Catalogue NumberZCB0000265
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2017
Initial Report FDA Received Date09/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR